Alert archive / Alabama / Flash Flood Warnings in 2025

Flash Flood Warning 23, NWS Birmingham, AL

June 27, 2025Blount County, St. Clair County, Alabama

NWS Birmingham, AL issued this flash flood warning at Jun 27, 2025, 9:40 PM CDT for Blount County, St. Clair County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2025, 9:40 PM CDT (02:40 UTC)
Expired
Jun 28, 2025, 12:45 AM CDT
In force
3 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
None

Counties Blount County, AL, St. Clair County, AL

The radar

The Birmingham radar (KBMX), 63 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 2.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2025-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2426 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2025-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2426 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1251 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

376 
WGUS54 KBMX 280240
FFWBMX
ALC009-115-280545-
/O.NEW.KBMX.FF.W.0023.250628T0240Z-250628T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
940 PM CDT Fri Jun 27 2025

The National Weather Service in Birmingham has issued a

* Flash Flood Warning for...
  Southeastern Blount County in central Alabama...
  St. Clair County in central Alabama...

* Until 1245 AM CDT.

* At 940 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Pell City, Leeds, Moody, Oneonta, Springville, Odenville, 
  Margaret, Argo, Ashville, Riverside, Vincent, Ragland, Locust 
  Fork, Allgood, Fairview, Branchville, Bald Rock, Harrisburg, 
  Inland Lake and Logan Martin Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3380 8669 3397 8657 3372 8612 3367 8616
      3370 8618 3369 8620 3364 8616 3359 8622
      3357 8621 3351 8628 3346 8630 3339 8638
      3350 8638 3350 8648 3355 8648 3356 8655
      3362 8655 3366 8653 3377 8654 3377 8665

FLASH FLOOD...RADAR INDICATED

$$

32/JDavis

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 7:25 PM CDT, 2 hours 15 minutes earlier. Its key messages:

  • Updated at 716 PM CDT FRI JUN 27 2025
  • There is a level 1 out of 5 risk for severe storms across Central Alabama on through this evening. Damaging wind is the primary threat.
Area forecast discussion, Jun 27, 7:25 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
725 PM CDT Fri Jun 27 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 716 PM CDT FRI JUN 27 2025

- There is a level 1 out of 5 risk for severe storms across
  Central Alabama on through this evening. Damaging wind is the
  primary threat.

&&

.SHORT TERM...
(This evening through Saturday)
Issued at 1217 PM CDT FRI JUN 27 2025

An expansive cumulus field has developed during the late morning
hours, aided by only scattered high cirrus working through the area
in relation to an upper low centered over Georgia. A large cluster
of storms has developed over northwest Alabama and southwest Middle
Tennessee. We should see more storm development this afternoon down
into Central Alabama. Although storm development is anticipated, as
a whole most storms should remain below severe limits. There is a
Marginal risk for severe thunderstorms across Central Alabama
through the evening hours, however. Some storms may be capable of
damaging winds. Microburst potential isn't extremely high, but any
isolated storms that are able to build good cores may be capable of
damaging downburst winds. Microburst composite parameter is higher
across northern and western counties and lower across the southeast,
where lower PWATs are in place closer to the upper low. Cumulus
development has been comparatively meager across the southeast as
well so far today.

Storm motions will be slow and somewhat erratic with the proximity
to the upper low, as already seen with the activity across northwest
Alabama. Motions and new development will likely be influenced later
on by surface outflow boundaries. Any storms sitting over the same
area for an hour or two may pose a minor flooding risk.

12

&&

.LONG TERM...
(Saturday night through next Thursday)
Issued at 1217 PM CDT FRI JUN 27 2025

Minimal changes were needed to the extended. Rain chances remain
highest Monday and Tuesday afternoons (80-90%). High temperatures
and heat indices do not necessitate any issuance of heat-related
products across Central Alabama at this time, with heat index
values currently forecast to remain below 105F through next week.

12

Previous long-term discussion:
(Saturday through next Friday)
Issued at 1130 PM CDT THU JUN 26 2025

Saturday and Sunday.

The upper low continues to lose definition through the weekend as
it becomes centered across Southwest Georgia. Surface troughing
migrates east, extending from over the Mid-Atlantic States south
across the South Carolina Coast while surface high pressure from
the Southwest Atlantic noses eastward across much of Florida and
into the Wiregrass portion of the state. Shower and thunderstorm
chances will be maximized from midday through the early evening
hours with scattered activity both afternoons. The lack of
organized surface and upper-level features near the area will
result in the more classic summertime disorganized convection
setup largely influenced by previous convection outflow
boundaries, differential heating gradients due to terrain features
and other mesoscale processes. Scattered convection during the
peak heating hours will help limit high temperatures to the lower
90s and keep heat index values below advisory criteria.

Monday through Tuesday.

A mid-level trough will dig southeast over the Western Great
Lakes during the on Monday and dip southward over the Mid-
Mississippi River Valley eastward to over the Ohio River Valley
during this time frame. Some mid-level disturbances are progged on
some of the available global guidance moving over the Mid-South
Region and continuing eastward to over the Southern Tennessee
Valley and northwest portions of the forecast area. Surface high
pressure will remain centered off the Southeast Atlantic Coast
while the aforementioned trough will help advance a cold front
southeast across the North-Central Plains, Midwest and Ohio River
Valley Regions into the Mid-South Region by Tuesday morning.
Expect scattered showers and thunderstorms across much of the area
with greatest chances across the northwest counties each day.

Wednesday through Friday.

Mid-level troughing will move east, extending from over Southeast
Canada extending south over much of the Northeast and Mid
Atlantic States while mid-level ridging will build to a limited
extent over the Southern Plains. The surface front pushes further
southeast then stalls roughly along the Interstate 20 corridor
through this time frame while surface high pressure will build
across the Eastern Central Plains into much of the Ohio River
Valley. Expect unsettled conditions across the area with continued
scattered chances for shower and thunderstorm activity. Some
global guidance depicts a few impulses diving southeast toward the
area during this time from over the Mid-Mississippi River Valley
and Mid-South Regions as a more northwest flow pattern develops
aloft over the local area. PoPs look to be greatest across the
northwest portion of the area, especially if this flow pattern
does materialize with some potential convective complexes
developing and moving southeast toward the area toward the end of
the work week.

05

&&

.AVIATION...
(00Z TAFS)
Issued at 720 PM CDT FRI JUN 27 2025

We will continue with some lingering convection into the early
evening with the help of outflow boundaries to sustain them past
sunset. Have some TEMPO groups through 3z to account. Fog
development tonight will be dependent on convection. Only put a
tempo in for TCL for now, but more may need to be added for the
next issuance. More convection is possible for Sat afternoon.
Outside of convection, winds will be generally light/variable for
most.

NOTE: AMD LTD TO CLD VIS AND WIND has been added at MGM until
further notice due to comms issues.

08

&&

.FIRE WEATHER...

Scattered shower and thunderstorm activity will be prevalent across
the area this afternoon and again Saturday afternoon. Minimum
relative humidity values will remain in the 50 to 60 percent range
each afternoon through Sunday. High moisture content will persist
along with generally light winds outside of convection resulting in
minimal fire weather concerns through the weekend. With much higher
rain chances Monday and Tuesday, relative humidity values should
generally remain above 70 percent across the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     68  91  69  89 /  20  50  20  60
Anniston    69  89  70  88 /  20  50  20  60
Birmingham  71  90  71  88 /  20  40  20  70
Tuscaloosa  71  91  73  89 /  20  50  20  70
Calera      70  90  71  88 /  20  50  20  70
Auburn      70  90  71  89 /  20  50  20  60
Montgomery  70  91  71  89 /  20  50  20  70
Troy        68  90  70  89 /  20  50  20  70

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...12
LONG TERM....12/05
AVIATION...08
Hazardous weather outlook, Jun 27, 2:07 AM CDT, 19 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
207 AM CDT Fri Jun 27 2025

ALZ011>015-017>050-281015-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
207 AM CDT Fri Jun 27 2025

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

There is a Level 1 out of 5 risk of severe storms Friday afternoon
and evening for all of Central Alabama. Damaging wind gusts to 60
mph is the primary risk.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
on Friday.

In the hours before

Local storm report, Jun 27, 8:23 PM CDT, 1 hour 17 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
823 PM CDT Fri Jun 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     Tstm Wnd Dmg     2 WNW Barber Motorsport 33.54N 86.65W
06/27/2025                   Jefferson          AL   Law Enforcement

            Multiple trees down on Batavia Ave, some on
            homes.

&&

JDavis
Special weather statement, Jun 27, 8:24 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Birmingham AL
824 PM CDT Fri Jun 27 2025

ALZ014-015-280215-
Walker AL-Winston AL-
824 PM CDT Fri Jun 27 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN WALKER AND WESTERN
WINSTON COUNTIES THROUGH 915 PM CDT...

At 824 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Needmore to near Eldridge to near Oakman
to Rocky Hollow. Movement was northeast at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jasper, Haleyville, Sumiton, Cordova, Dora, Carbon Hill, Lynn, Double
Springs, Sipsey, Kansas, Nauvoo, Eldridge, Houston Recreational Area,
Camp McDowell, Ashbank, Poplar Springs, Ashridge, Rocky Hollow,
Beloit, and Needmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3430 8734 3405 8738 3388 8716 3388 8701
      3386 8699 3386 8697 3384 8695 3380 8695
      3378 8698 3379 8700 3374 8704 3375 8746
      3381 8753 3387 8753 3387 8761 3389 8764
      3425 8763 3431 8756
TIME...MOT...LOC 0124Z 239DEG 8KT 3422 8758 3395 8760 3379 8739 3379
8706

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

87/Grantham
Special weather statement, Jun 27, 8:34 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Birmingham AL
834 PM CDT Fri Jun 27 2025

ALZ024-280200-
Jefferson AL-
834 PM CDT Fri Jun 27 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN JEFFERSON COUNTY
THROUGH 900 PM CDT...

At 833 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pinson, or near Gardendale. This thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Northeastern Birmingham, Trussville, Gardendale, Center Point, Clay,
Pinson, Warrior, Kimberly, Morris, Chalkville, Grayson Valley,
Palmerdale, Village Springs, and New Castle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3378 8668 3377 8665 3377 8661 3376 8656
      3361 8662 3365 8684 3380 8685
TIME...MOT...LOC 0133Z 190DEG 4KT 3371 8673

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

87/Grantham
Special weather statement, Jun 27, 9:16 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Birmingham AL
916 PM CDT Fri Jun 27 2025

ALZ017-026-280245-
St. Clair AL-Blount AL-
916 PM CDT Fri Jun 27 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BLOUNT AND
NORTHWESTERN ST. CLAIR COUNTIES THROUGH 945 PM CDT...

At 916 PM CDT, Doppler radar was tracking a strong thunderstorm over
Inland Lake, or near Springville. This thunderstorm was nearly
stationary.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Oneonta, Springville, Cleveland, Ashville, Locust Fork, Allgood,
Fairview, Inland Lake, Highland Lake, Whitney Junction, Easley, St.
Clair Springs, Holly Springs, Caldwell, I 59 Rest Areas At Oneonta,
Remlap, and Clear Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3387 8625 3371 8645 3375 8654 3377 8654
      3377 8657 3381 8667 3399 8658
TIME...MOT...LOC 0216Z 237DEG 3KT 3383 8650

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

32/JDavis
Special weather statement, Jun 27, 9:18 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Birmingham AL
918 PM CDT Fri Jun 27 2025

ALZ011-014-280245-
Winston AL-Marion AL-
918 PM CDT Fri Jun 27 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL MARION AND WESTERN
WINSTON COUNTIES THROUGH 945 PM CDT...

At 917 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lynn. This thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Haleyville, Lynn, Double Springs, Lake Buttahatchee, Ashbank,
Ashridge, Natural Bridge, Weiss, Clear Creek, and Delmar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3429 8750 3405 8736 3400 8750 3400 8764
      3394 8764 3412 8775
TIME...MOT...LOC 0217Z 237DEG 3KT 3410 8758

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

32/JDavis
Special weather statement, Jun 27, 9:19 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Birmingham AL
919 PM CDT Fri Jun 27 2025

ALZ021-280245-
Cleburne AL-
919 PM CDT Fri Jun 27 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CLEBURNE COUNTY THROUGH
945 PM CDT...

At 919 PM CDT, Doppler radar was tracking a strong thunderstorm near
Edwardsville, or near Heflin. This thunderstorm was nearly
stationary.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Heflin, Fruithurst, Edwardsville, Sweetwater Lake, and Coleman Lake
And Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3366 8539 3361 8560 3366 8564 3375 8564
      3381 8550
TIME...MOT...LOC 0219Z 154DEG 1KT 3370 8556

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

32/JDavis

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:00 PM CDTSpecial Weather StatementBMXCherokee30 min
Jun 27, 7:01 PM CDTSpecial Weather StatementBMXFayette44 min
Jun 27, 7:20 PM CDTSevere Thunderstorm WarningBMXJefferson30 min
Jun 27, 7:29 PM CDTAreal Flood AdvisoryBMXJefferson3 hr
Jun 27, 7:32 PM CDTSevere Thunderstorm WarningBMXJefferson43 min
Jun 27, 7:36 PM CDTSpecial Weather StatementBMXShelby24 min
Jun 27, 7:53 PM CDTSpecial Weather StatementBMXWalker37 min
Jun 27, 7:57 PM CDTFlash Flood WarningBMXJefferson, Shelby3 hr
Jun 27, 8:00 PM CDTSevere Thunderstorm WarningBMXSt. Clair45 min
Jun 27, 8:02 PM CDTSpecial Weather StatementBMXTalladega43 min
Jun 27, 8:24 PM CDTSpecial Weather StatementBMXWalker, Winston51 min
Jun 27, 8:32 PM CDTSevere Thunderstorm WarningBMXSt. Clair28 min
Jun 27, 8:34 PM CDTSpecial Weather StatementBMXJefferson26 min
Jun 27, 8:57 PM CDTAreal Flood AdvisoryBMXJefferson, St. Clair3 hr
Jun 27, 9:13 PM CDTSevere Thunderstorm WarningBMXCalhoun, Talladega32 min
Jun 27, 9:16 PM CDTSpecial Weather StatementBMXBlount29 min
Jun 27, 9:18 PM CDTSpecial Weather StatementBMXWinston27 min
Jun 27, 9:19 PM CDTSpecial Weather StatementBMXCleburne26 min
Jun 27, 9:31 PM CDTAreal Flood AdvisoryBMXWinston3 hr
Jun 27, 9:50 PM CDTSpecial Weather StatementBMXCalhoun25 min
Jun 27, 10:12 PM CDTSpecial Weather StatementBMXCleburne48 min
Jun 27, 10:13 PM CDTSpecial Weather StatementBMXCleburne32 min
Jun 27, 10:27 PM CDTSpecial Weather StatementBMXRandolph48 min
Jun 27, 11:37 PM CDTSpecial Weather StatementBMXChambers53 min
Jun 28, 3:18 PM CDTSpecial Weather StatementBMXLee27 min
Jun 28, 3:20 PM CDTSpecial Weather StatementBMXChambers25 min
Jun 28, 4:34 PM CDTSpecial Weather StatementBMXBullock26 min
Jun 28, 4:44 PM CDTSpecial Weather StatementBMXJefferson31 min
Jun 28, 4:54 PM CDTSpecial Weather StatementBMXTallapoosa36 min
Jun 28, 5:04 PM CDTSpecial Weather StatementBMXPike26 min
Jun 28, 5:17 PM CDTSpecial Weather StatementBMXChilton28 min
Jun 28, 5:27 PM CDTSpecial Weather StatementBMXPike33 min
Jun 28, 6:02 PM CDTSpecial Weather StatementBMXElmore43 min

Nearby

Flash Flood Warnings in Alabama, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.